Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

June 10, 2012Hampton County, South Carolina

NWS Charleston, SC issued this special weather statement at Jun 10, 2012, 3:50 PM EDT for Hampton County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2012, 3:50 PM EDT (19:50 UTC)
Expired
Jun 10, 2012, 4:15 PM EDT
In force
25 min
Issued by
NWS Charleston, SC

County Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 21 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS82 KCHS 101950
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT SUN JUN 10 2012

SCZ040-042-102015-
ALLENDALE-HAMPTON-
350 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAKE WARREN STATE PARK...MOVING EAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...ESTILL...HAMPTON...
LAKE WARREN STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND
VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FUNNEL CLOUDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY IS ALSO IN EFFECT FOR PARTS OF THIS AREA UNTIL 430 
PM EDT. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY 
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE 
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES 
WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM OR 
TORNADO WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8102 3278 8093 3264 8136 3279 8140
TIME...MOT...LOC 1950Z 257DEG 8KT 3281 8117

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:31 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 10, 3:31 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT SUN JUN 10 2012

.SYNOPSIS...
THROUGH EARLY THIS WEEK...THE REGION WILL BE CAUGHT BETWEEN HIGH
PRESSURE OVER THE ATLANTIC AND A TROUGH OF LOW PRESSURE
APPROACHING FROM THE WEST. THIS TROUGH WILL MOVE INTO THE VICINITY
OF THE AREA BY MID WEEK AND LINGER THROUGH LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
RAIN WILL BE LIKELY MOST LOCATIONS THROUGH THE EVENING. THE FIRST
AREA OF RAIN THAT DEVELOPED JUST NORTH OF THE SAVANNAH RIVER EARLY
THIS AFTERNOON HAS MOVED STEADILY NORTHWARD AND IS NOW EXITING
NORTHERN BERKELEY COUNTY...BUT ADDITIONAL THUNDERSTORMS HAVE
DEVELOPED IN OUR GEORGIA COUNTIES...AND MORE STORMS HAVE DEVELOPED
FURTHER SOUTH IN EXTREME SOUTHEAST GEORGIA AND NORTH FLORIDA...ALL
OF WHICH WILL BE MOVING NORTHEASTWARD INTO THE REGION OVER THE
NEXT SEVERAL HOURS.

RAINFALL SO FAR TODAY...WHILE WIDESPREAD...HAS NOT BEEN
PARTICULARLY HEAVY...WITH A FEW ISOLATED EXCEPTIONS. THEREFORE...I
DO NOT EXPECTED FLOODING TO BE A MAJOR PROBLEM THIS EVENING
DESPITE THE CONTINUED HIGH CHANCES OF RAIN.

AFTER MIDNIGHT...THE THREAT FOR SIGNIFICANT RAINFALL WILL BE
GREATLY DIMINISHED WITH INSTABILITY VERY LIMITED DUE TO DIURNAL
TRENDS. POPS WILL DROP DOWN TO CHANCE CATEGORY AT THAT TIME.
HOWEVER...PLENTIFUL MOISTURE WILL KEEP SIGNIFICANT CLOUD COVER IN
PLACE OVERNIGHT. THERE COULD EVEN BE A BIT OF FOG HERE AND
THERE...BUT VSBYS SHOULD NOT BE PARTICULARLY LOW AS A LIGHT WIND
SHOULD CONTINUE OVERNIGHT...SO I HAVE NOT MENTIONED IT IN THE
FORECAST AT THIS TIME.

TEMPS WILL BOTTOM OUT WITHIN A COUPLE OF DEGREES OF 70 JUST ABOUT
EVERYWHERE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY THROUGH WEDNESDAY...OVERALL FORECAST THINKING HAS NOT CHANGED
AND AN EXTENDED PERIOD OF UNSETTLED WEATHER IS EXPECTED. THE
SOUTHEAST COASTAL REGION WILL REMAIN UNDER A BAGGY 500 MB TROF WITH
A SERIES OF SHORTWAVES MOVING THROUGH IN THE SW FLOW. MODEL TIME
HEIGHTS AND SOUNDINGS SHOW DEEP MOISTURE ENTRENCHED ACROSS THE
REGION WITH PWATS OF AROUND 2 INCHES EXPECTED TO PERSIST THROUGH MID
WEEK. WITH MODERATE SURFACE BASED INSTABILITY DEVELOPING EACH
AFTERNOON AND EVENING IN AN UNCAPPED ATMOSPHERE...GOOD COVERAGE OF
SHOWERS AND STORMS WILL OCCUR EACH DAY. AT TIMES THE COVERAGE WILL
MORE THAN LIKELY SUPPORT CATEGORICAL POPS...BUT GIVEN THE DIFFERENT
HANDLING AND TIMING OF CONVECTION WITH EACH MODEL...ITS HARD TO
CONFIDENTLY NAIL DOWN TIME PERIODS OF HIGHEST POPS RIGHT NOW. WILL
ADVERTISE LIKELY POPS FOR MONDAY AND TUESDAY AFTERNOONS...WITH JUST
HIGH CHANCE FOR WEDNESDAY RIGHT NOW AS THE BELT OF DEEPEST MOISTURE
MAY DRIFT OFFSHORE DURING THE DAY. THE MAIN CONCERN DURING THIS TIME
IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL DUE TO THE HIGH
ATMOSPHERIC MOISTURE CONTENT AND EFFICIENT RAINFALL PRODUCTION.
AREAS THAT SEE REPEAT ROUNDS OF THUNDERSTORMS COULD EXPERIENCE
EXCESSIVE RAINFALL AND SOME LOCALIZED FLOODING CONCERNS. WILL
CONTINUE THE MENTION IN THE HWO. HIGHS ARE EXPECTED TO REACH INTO
THE MID/UPPER 80S EACH AFTERNOON WITH LOWS ONLY FALLING INTO THE LOW
70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A DIFFUSE UPPER-LEVEL PATTERN WEDNESDAY NIGHT AND THURSDAY SHOULD
EVENTUALLY GIVE WAY TO RIDGING TOWARD THE WEEKEND. A BAGGY SURFACE
PATTERN WITH A WEAK IN-SITU TROUGH COULD MAINTAIN SOMEWHAT UNSETTLED
CONDITIONS THROUGH AT LEAST FRIDAY. THE WEEKEND IS STILL UP IN THE
AIR AS THE ECMWF SHOWS A WEAK WEDGE OF HIGH PRESSURE BUILDING DOWN
THE EASTERN SEABOARD BUT THE GFS IS STILL SHOWING WEAK TROUGHING. WE
KEPT SLIGHT CHANCE POPS IN THE FORECAST WITH NEAR-NORMAL TEMPS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AT KCHS...SHOWERS WILL PREVAIL THIS AFTERNOON. TEMPO MVFR CIGS/VSBYS
ARE POSSIBLE BETWEEN 18-22Z WITH THUNDERSTORM ACTIVITY. VFR CIGS/VSBYS
WILL THEN RETURN BY SUNSET THIS EVENING...BEFORE ANOTHER CHANCE OF MVFR
CIGS OCCURS BETWEEN 09-13Z MONDAY. VFR CONDITIONS WILL THEN RETURN
THROUGH 18Z MONDAY.

AT KSAV...VICINITY SHOWERS WILL PREVAIL THIS AFTERNOON WITH DEEP
MOISTURE IN PLACE. MVFR CIGS/VSBYS WILL BE POSSIBLE BETWEEN 19-23Z
WITH THUNDERSTORMS. CHANCES OF THUNDERSTORMS REMAIN HIGHEST AT THE
SAV TERMINAL BETWEEN 20-22Z. VFR CONDITIONS WILL THEN RETURN NEAR
SUNSET THIS EVENING...BEFORE MVFR CIGS REDEVELOP BY 06Z MONDAY.
THERE IS A LOW CHANCE OF IFR CIGS BETWEEN 06Z-14Z MONDAY WITH AMPLE
LOW LVL MOISTURE IN THE AREA. VFR CONDITIONS WILL THEN PREVAIL BY
14Z MONDAY AND REMAIN THROUGH MONDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS TO VSBYS/CIGS
WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK DUE TO AN ACTIVE
PATTERN WITH ROUNDS OF SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.MARINE...
OVERNIGHT...CONDITIONS SHOULD CHANGE LITTLE WITH WINDS 10 KNOTS OR
SO FROM THE SOUTH AND SOUTHEAST WITH SEAS 2 TO 3 FEET NEARSHORE
AND UP TO 4 FEET IN THE OFFSHORE GEORGIA WATERS. THERE WILL BE
NUMEROUS SHOWERS AND THUNDERSTORMS...BUT IT WILL NOT RAIN ALL
NIGHT IN ANY ONE PLACE OVER THE COASTAL WATERS.

MONDAY THROUGH FRIDAY...WINDS ARE EXPECTED TO REMAIN OUT OF THE S TO
SW THROUGH ABOUT MID WEEK. HIGH PRESSURE MAY BUILD IN FROM THE NORTH
LATER IN THE WEEK AND TURN THE FLOW MORE E TO NE. IT STILL LOOKS
LIKE WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA THROUGH THE
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...ALSHEIMER
SHORT TERM...BSH
LONG TERM...JRL
AVIATION...DPB
MARINE...ALSHEIMER/BSH/JRL
Hazardous weather outlook, Jun 10, 3:28 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT SUN JUN 10 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
328 PM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS THIS
EVENING. THE RAINFALL COULD BE LOCALLY HEAVY AT TIMES...CAPABLE OF
PRODUCING MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IN A
FEW ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH TUESDAY. THE RAINFALL COULD BE LOCALLY HEAVY AT
TIMES...CAPABLE OF PRODUCING MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-111930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
328 PM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 1:37 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 PM EDT SUN JUN 10 2012

GAZ087-088-101815-
JENKINS-SCREVEN-
137 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 215 PM EDT...

AT 134 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST
OF JENKINS COUNTY HOSPITAL TO FOUR POINTS...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA...MILLEN...MILLHAVEN...ROCKY FORD...SCARBORO AND
WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8185 3295 8182 3292 8176 3298 8166
      3300 8155 3267 8175 3261 8201 3265 8206
TIME...MOT...LOC 1738Z 256DEG 21KT 3289 8179 3267 8195
Special weather statement, Jun 10, 2:17 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT SUN JUN 10 2012

GAZ088-101845-
SCREVEN-
217 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 245 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THOMASBORO...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...OLIVER...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM CONTINUES TO EXHIBIT WEAK ROTATION. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO
TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM OR TORNADO
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 8150 3251 8153 3268 8184 3284 8178
TIME...MOT...LOC 1817Z 268DEG 15KT 3270 8172
Special weather statement, Jun 10, 2:36 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SUN JUN 10 2012

GAZ088-100-101900-
BULLOCH-SCREVEN-
236 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES THROUGH 300 PM EDT...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CLITO...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...HOPEULIKIT...HUNTERS...LEEFIELD...MIDDLEGROUND...
NEWINGTON...OLIVER...ROCKY FORD AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3253 8193 3275 8177 3263 8148 3251 8153
      3250 8154 3248 8154 3236 8159
TIME...MOT...LOC 1837Z 215DEG 12KT 3252 8176
Special weather statement, Jun 10, 3:16 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT SUN JUN 10 2012

SCZ040-042-101945-
ALLENDALE-HAMPTON-
316 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 345 PM EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROUSE...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...BARTON...BRUNSON...ESTILL...FAIRFAX...GIFFORD...
HAMPTON...LAKE WARREN STATE PARK...LURAY...SYCAMORE AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3310 8120 3283 8105 3268 8139 3283 8143
      3284 8142 3285 8143 3290 8145
TIME...MOT...LOC 1916Z 221DEG 6KT 3287 8128
Special weather statement, Jun 10, 3:47 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SUN JUN 10 2012

GAZ100-101-116-102015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
347 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ELLABELL...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...EDEN...ELLABELL...LANIER...MARLOW...MELDRIM AND
PINEORA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3236 8149 3222 8125 3205 8149 3211 8163
TIME...MOT...LOC 1947Z 216DEG 12KT 3213 8150
Special weather statement, Jun 10, 3:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT SUN JUN 10 2012

SCZ040-042-102015-
ALLENDALE-HAMPTON-
350 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAKE WARREN STATE PARK...MOVING EAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...ESTILL...HAMPTON...
LAKE WARREN STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND
VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FUNNEL CLOUDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY IS ALSO IN EFFECT FOR PARTS OF THIS AREA UNTIL 430
PM EDT. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM OR
TORNADO WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8102 3278 8093 3264 8136 3279 8140
TIME...MOT...LOC 1950Z 257DEG 8KT 3281 8117

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:29 PM EDTSpecial Weather StatementCHSJenkins61 min
Jun 10, 12:46 PM EDTTornado WarningCHSJenkins44 min
Jun 10, 1:37 PM EDTSpecial Weather StatementCHSJenkins38 min
Jun 10, 2:17 PM EDTSpecial Weather StatementCHSScreven28 min
Jun 10, 2:36 PM EDTSpecial Weather StatementCHSBulloch24 min
Jun 10, 3:47 PM EDTSpecial Weather StatementCHSEffingham28 min
Jun 10, 4:45 PM EDTSpecial Weather StatementCHSBryan45 min
Jun 10, 4:52 PM EDTSpecial Weather StatementCHSBulloch38 min
Jun 10, 5:39 PM EDTSpecial Weather StatementCHSBulloch36 min
Jun 10, 6:47 PM EDTSpecial Weather StatementCHSJenkins28 min
Jun 10, 3:16 PM EDTSpecial Weather StatementCHSAllendale29 min
Jun 10, 3:34 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton56 min
Jun 10, 4:17 PM EDTSpecial Weather StatementCHSHampton43 min
Jun 10, 5:31 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston89 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.